Wednesday, March 19, 2008

Slurpy

Imagine a sink full of water and it is slowly spinning around into a vortex and being pulled almost against it's will, down the drain.

This is what I call the slurpy feeling. This is the feeling that happens to me from about 9 am to 10:30 in the morning. It starts about a 1/2 hour after I take my morning dose of pills. This is what I call my slurpy feeling. I don't feel tired, I just feel a little spinny and like the spinny feeling wants to close my eyes, and if it really has it's way, put me straight away to sleep.

Some people might call this drowsy, but I call it slurpy because it is against my will and I don't feel tired at all.

Yesterday, however I woke up with a bad rash on my neck and all over my feet and legs. I considered Hand-Foot-Mouth disease, but there was no rash on my hands, and the neck does NOT count as the mouth. I had a sneaky suspicion this had something to do with my medicine. I called the perscribing doctor and he was really great about getting back to me with answers.

So, the answer is I am taking the next day and a half to take as little of the medicine as possible to get off of it right away (but you can't go cold turkey with these meds), because apparently the rash will just get worse if I stay on the medicine. I will have a medicine-free weekend because I am seeing the specialist on Monday. The doctor thinks it is very unlikely that I will have a seizure this weekend, so of course I am like: THEN WHY DO I HAVE TO BE ON THESE CRAZY PILLS? in my head, but I will save my multitude of questions for the doctor on Monday...I am not sure our 1 hour appointment will be enough time.

I am SO looking forward to about 2 and a half days with no pills (assuming she (the epileptologist) will put me back on different pills), just to check in with the real me. I want my arms to stop feeling like jello and my brain to stop feeling slurpy. I want to fall asleep without twitching and itching. I want my wrists to feel still when I type. I want to find my big-girl words again and have energy to get through my day. I want to see clearly and not like my right side is always a little blurry. I would love to get some exercise in and to feel real feelings, not just numb and neutral feelings. Knowing I have 2 1/2 days of that almost makes me want to cry with joy. 2 1/2 days! Let's just hope they remain seizure-free! Whee!

4 comments:

Corinne said...

I don't like the slurpy feeling. I hope they can find a way to make it go AWAY.

Chloe said...

Oh honey...I hate this slurrpy feeling for you. Can't wait to hear the outcome of the dr. appointment and hopefully get on some different, non-slurrpy medication...

tracy m (dandelion mama) said...

Oh Kage, my husband is going through the same thing with seisure meds right now- I'm so sorry.

I really hope they find something to work for you- we're on our third drug, and he calls that feeling "Sweaty-Time"- and it lasts about the same period as your Slurpy time.

I'll be praying for you in the next few days...

Laura said...

I am so sorry for the slurpy feeling. It just sucks to not feel like yourself. Enjoy your break. I know how much you want answers Monday. I hope you get some. ((HUGS))

I love your description of the slurpy feeling.